MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Catalog Number 8065751012
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during surgery, the tip was clogged when using ia.The surgery was completed with another product.There's no patient harm.
 
Additional Manufacturer Narrative
Specific product identifiers (lot number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this lot number cannot be performed as the lot number is unknown.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a tip was returned for testing on this investigation.The tip was received for testing.A visual assessment of the returned sample found the port was clogged with foreign material.However, how or when the foreign material clogged the port remains inconclusive.The root cause of the reported event is attributed to foreign material.However, how or when the foreign material clogged the port remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in section h.11.The customer reported was clogged.The reported event occurred during surgery.Patient impact was not reported.Specific product identifiers (lot number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this lot number cannot be performed as the lot number is unknown.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the i/a tip was product returned for testing on this investigation.The irrigation and aspiration tip was received for testing.A visual assessment of the returned sample found the port was clogged with foreign material.Refer to the attached investigation log and photo.The was examined for foreign material testing.The collected debris was isolated and microscopically analyzed and found to contain one particle.The analysis of the clear fiber found the best match to be polydimethylsiloxane (silicone rubber).However, the exact origin of the particle remains inconclusive.However, how or when the foreign material clogged the port remains inconclusive.The root cause of the reported event is attributed to foreign material.However, how or when the foreign material clogged the port remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID AUTOSERT IOL HANDPIECE, I/A TIP
Common Device Name
APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18815115
Report Number2028159-2024-00317
Device Sequence Number12839047
Product Code HQC
UDI-Device Identifier00380657510122
UDI-Public00380657510122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751012
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer05/07/2024
10/09/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date06/03/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM.
Patient SexUnknown